# SDR 98ZZZX1672

- Difficulty date: March 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7732Y
- Make and model: Piper PA-30
- Aircraft serial: 30821
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle Nut
- Part number: MS20364624C
- Condition: Failed
- Location: Nlg
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AXLE NUT P/N MS 20364-624C (PIPER P/N 752-482) WORKED LOOSE AND FELL OFF OF NOSE GEAR AXLE TIE BOLT P/N 20854-00.  THIS NUT IS ADJUSTED ONLY TIGHT ENOUGH TO REMOVE FREE PLAY ON NOSE WHEEL BEARINGS.  IT IS NOT TORQUED TO A SPECIFIC TORQUE. WHEN NUT CAME OFF, THIS ALLOWED TIE BOLT TO SLIDE OUT OF NOSE GEAR TO THE SIDE.  TIE BOLT THEN JAMMED NOSE GEAR IN THE UP POSITION.  AFTER 1 HR OF TRYING TO DISLODGE L/G,  ACFT  LANDED WHEELS UP WITH NO INJURIES AND MINOR DAMAGE.  SUBMITTER RECOMMENDED REPLACING ANY AXLE TIE BOLT WITH THREAD WEAR AND INSTALL NEW LOCKNUTS AND A SLIGHTLY LONGER TIE BOLT ALLOWING AN363C NUT (NOT THIN TYPE) OR DRILLED TIE BOLT FOR CASTLE NUT AND COTTER PIN ARRANGEMENT.  TT ON ACFT IS 7,300 HRS.
